MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7/3.5MM VA-LCP ANTEROLATERAL DISTAL TIBIA PL/10 HOLES/LEFT; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7/3.5MM VA-LCP ANTEROLATERAL DISTAL TIBIA PL/10 HOLES/LEFT; PLATE, FIXATION, BONE
Model Number 02.118.209
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Impaired Healing (2378); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient id also reported as (b)(6).Additional procode: hwc.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient suffered a fracture of left distal tibia and was treated with a variable angle (va) locking compression plate (lcp) anterolateral distal tibia plate, seven (7) 3.5 cortex screws, and seven (7) 2.7 metaphyseal screws.Patient had a previous total knee which prevented the use of a tibia nail.On an unknown date, the patient returned to the clinic with a broken plate due to nonunion.Patient underwent removal of all hardware on (b)(6) 2019 and was revised with a new plate and screws.It is unknown if there was surgical delay.Procedure outcome is unknown.Concomitant devices: 3.5 cortex screws (part: unknown, lot: unknown, quantity: 7); 2.7 metaphyseal screws (part: unknown, lot: unknown, quantity: 7).This report is for a va-lcp anterolateral distal tibia plate.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted: part number: 02.118.209, lot number: h272020, part manufacture date: 10-jan-2017, manufacturing location: elmira, part expiration date: n/a, nonconformance noted: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 2.7/3.5mm va-lcp anterolateral distal tibia pl/10 holes/left product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The implant was not returned and instead will be do based on the supplied image.The image(s) (2 total) was reviewed and the complaint condition for broken could be confirmed as the image(s) showed that the plate broke along mid shaft.As the implant was not returned an as received, dimensional, material or drawing reviews are not applicable.No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Corrected date of procedure/implant from (b)(6) 2019 to (b)(6) 2018.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient suffered a fracture of left distal tibia and was treated with a variable angle (va) locking compression plate (lcp) anterolateral distal tibia plate, seven (7) 3.5 cortex screws, and seven (7) 2.7 metaphyseal screws.Patient had a previous total knee which prevented the use of a tibia nail.On an unknown date, the patient returned to the clinic with a broken plate due to nonunion.Patient underwent removal of all hardware on (b)(6) 2019 and was revised with a new plate and screws.It is unknown if there was surgical delay.Procedure outcome is unknown.Concomitant devices: 3.5 cortex screws (part: unknown, lot: unknown, quantity: 7); 2.7 metaphyseal screws (part: unknown, lot: unknown, quantity: 7).This report is for a va-lcp anterolateral distal tibia plate.This is report 1 of 1 for (b)(4).

Brand Name
2.7/3.5MM VA-LCP ANTEROLATERAL DISTAL TIBIA PL/10 HOLES/LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8455735
Report Number2939274-2019-57133
Device Sequence Number16231802
Product Code HRS
UDI-Device Identifier10886982038449
UDI-Public(01)10886982038449
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121601
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.118.209
Device Catalogue Number02.118.209
Device Lot NumberH272020
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/28/2019
Supplement Date Received by Manufacturer04/11/2019
04/12/2019
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date04/11/2019
04/16/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight113